Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 19, 2004, 5:46 PM CDT for Terry County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 5:46 PM CDT (22:46 UTC)
- Expired
- Apr 19, 2004, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS54 KLUB 192246
SVRLBB
TXC445-192345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRY COUNTY IN NORTHWEST TEXAS
* UNTIL 645 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 20 MILES WEST OF BROWNFIELD...OR ABOUT 13 MILES
NORTH OF SEAGRAVES...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNION...TOKIO AND WELLMAN.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...STRONG WINDS
AND VERY HEAVY RAIN. FIND SUBSTANTIAL SHELTER NOW.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3330 10258 3296 10257 3299 10216 3337 10213
3338 10252
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:30 AM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 19, 10:30 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1030 AM CDT MON APR 19 2004 .UPDATE... UPDATED ZONES IN SOUTHEAST SECTIONS TO SHOW CHANCE OF RAIN FOR THE REMAINDER OF THIS MORNING. RADAR SHOWING AREA OF SHOWERS WITH SOME THUNDERSTORMS MAINLY SOUTH OF LBBS FORECAST AREA...BUT THIS AREA CONTINUES TO SPREAD NORTHEAST AHEAD OF AN UPPER SHORT WAVE. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/99
Hazardous weather outlook, Apr 19, 11:30 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON APR 19 2004 TXZ021>044-201630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EVENING. A SHIELD OF CLOUDS ACROSS THE WESTERN SOUTH PLAINS LATE THIS MORNING IS EXPECTED TO DISSIPATE AND PUSH EAST THIS AFTERNOON...WHILE THE DRYLINE REMAINS NEAR THE TEXAS/NEW MEXICO BORDER. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE THIS AFTERNOON...WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. A FEW OF THE STORMS MAY BECOME SEVERE AS THEY MOVE NORTHEAST INTO DEEPER LOW LEVEL MOISTURE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 19, 3:20 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT MON APR 19 2004 TXZ021>024-027>030-033>036-039>041-200200- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK- LYNN-PARMER-SWISHER-TERRY-YOAKUM- 320 PM CDT MON APR 19 2004 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 90 FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE WATCH IS IN EFFECT UNTIL 900 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE... FLOYD...COCHRAN...HOCKLEY...LUBBOCK...YOAKUM AND TERRY. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK...FRIONA...DIMMITT...TULIA...SILVERTON...MULESHOE... LITTLEFIELD...PLAINVIEW...FLOYDADA...MORTON...LEVELLAND...PLAINS AND BROWNFIELD. HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 70 STATUTE MILES EAST AND WEST OF A LINE FROM 85 MILES NORTHEAST OF DALHART TEXAS TO 60 MILES SOUTH SOUTHWEST OF LUBBOCK TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 19, 5:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT MON APR 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 15 SW PLAINS 33.04N 103.01W
04/19/2004 1.75 INCH YOAKUM TX PUBLIC
&&
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 58 min |
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 45 min |
| Apr 19, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 31 min |
| Apr 19, 6:26 PM CDT | Tornado Warning | LUB | Terry | 34 min |
| Apr 19, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.